Jump to content

Cymsucks: Cymbalta


Cymsucks

Recommended Posts

INTRO: I'm on Cymbalta. Was on 60mg but now on 30mg. I WANT OFF. I plan to start my tapering journey as soon as I receive more info/ help from you because I don't understand why Cymbalta is making me feel certain ways. I want answers so bad. With this being said, yes I'm lost and I don't understand why this med does certain things to me but my new journey getting off starts now. Can someone explain exactly what a medicine like Cymbalta is and what it does. I feel totally lost right now. Can't sleep. Can't eat. It's like I'm taking meth ūüėĘ

Link to comment
  • Moderator

Hello, Cymsucks, and welcome to SA.  I'm sorry you're having these feelings and symptoms.

 

According to the Internet, Cymbalta is a Serotonin-Norepinephrine Reuptake Inhibitor (SNRI) prescribed by depression, anxiety and fibromyalgia.  It is thought [emphasis added] that SNRIs help treat depression by keeping up the levels of two chemical messengers, serotonin and norepinephrine, in your brain by stopping them from going back into the cells that released them.  Whether this helps depression or not is anybody's guess.  What is certain is that they change your brain chemistry while you are on the drug.  
 
The following link is really a better explanation of what antidepressants like Cymbalta do:
 
Before we can help you, we need some more information.  To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.   Please be sure to include the dates and the rate at which you tapered from 60mg to 30mg.
  • Any drugs prior to 24 months ago can just be listed with start and stop years.¬†
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)¬†
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.¬†
  • Please leave out symptoms and diagnoses.¬†
  • A list is easier to understand than one or multiple paragraphs.¬†
  • Link to¬†Account Settings ‚Äď Create or Edit a signature.

Please answer these questions:

 

Were the symptoms you mention (can't eat, can't sleep, like being on meth) present when you were on 60mg or after you dropped to 30?  

 

When did you go from 60mg to 30mg?

 

Did you taper or just drop from 60 to 30mg?

 

Do you have other symptoms?  

 

At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
  
To get you started, and familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended here. 
 
After you've completed your signature and answered my questions, we can offer suggestions to help you.  SA is a site dedicated to helping people taper off psychiatric drugs, so you have come to the right place.
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 
 

 

 

 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift back to Valium taper.  

Current dose as of Dec. 2, 2022: 2.6mg

Taper is 86% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • ChessieCat changed the title to Cymsucks: Cymbalta

I'm so sorry if I ask dumb questions or questions that have already been answered. I'm experiencing major brain fog. My question is why can't we put the beads back in the same capsule to take them? Tha no you so much for any and all help. 

Link to comment

I have so many questions and I'm in really bad shape. I went from taking so much Cymbalta to going straight to 20mg. I haven't slept, ate and most of all I can not even think or comprehend. Please help me. My 20mg tabs have 4 mini tabs and my doctor will not give me name brand. I don't know what to do. I go to my Dr. Again today after lunch. Please please help me! 

Link to comment

Thank you for your response. It's so sad, I've read it 20 times and still don't understand what I need to do. I feel so crazy and out of it. I'm so sorry. I can't even follow foliw directions. Im not stable. Please help me get stable do I can do what you need me to do. Please do I need to go back to my normal dose so I can think and try to comprehend what u want me to to do. My Dr. Took me from 60 to 20 and my life has been in shambles ever since. 

Link to comment
  • Moderator Emeritus

Hi Cymsucks and welcome from me too.

 

Before we can offer suggestions we need the answers to the questions that Gridley asked.  These are the questions:

 

On 20/02/2018 at 3:06 AM, Gridley said:

Please answer these questions:

 

Were the symptoms you mention (can't eat, can't sleep, like being on meth) present when you were on 60mg or after you dropped to 30?  

 

When did you go from 60mg to 30mg?

 

Did you taper or just drop from 60 to 30mg?

 

Do you have other symptoms?  

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

I've moved the posts you made in other areas of the forum and put them here in your Introduction topic.  This is the best place to ask questions about your own situation.  If you post in other areas of the site we might miss important information.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy